Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 18, 2016, 2:49 PM MDT for Pueblo County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2016, 2:49 PM MDT (20:49 UTC)
- Expired
- Jul 18, 2016, 3:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Pueblo, CO
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 68 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -375 J/kg
- Mixed-layer LCL
- 2035 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
545 WWUS85 KPUB 182049 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 249 PM MDT MON JUL 18 2016 COZ079-086-182130- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 249 PM MDT MON JUL 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUEBLO COUNTY UNTIL 330 PM MDT... AT 248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF PUEBLO RESERVOIR...OR 17 MILES SOUTHWEST OF PUEBLO... MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEULAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR PUEBLO RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3799 10478 3807 10499 3825 10489 3817 10462 TIME...MOT...LOC 2048Z 205DEG 15KT 3810 10485 $$ EP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 18, 11:02 AM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 18, 11:02 AM MDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1102 AM MDT MON JUL 18 2016 .UPDATE... Issued at 1056 AM MDT Mon Jul 18 2016 Made adjustments to the pops into the early afternoon hours, and updated the fire weather grids using the 12z run of the NAM. && .SHORT TERM...(Today and tonight) Issued at 410 AM MDT Mon Jul 18 2016 ...First Influx of the Southwest Monsoon Moving into Southern Colorado Today... Morning satellite and radar loops are showing the first real semblance to the southwest summer monsoon. Satellite pictures show a southerly tap of moisture streaming up from old Mexico across Arizona and New Mexico into Utah and Colorado. Radar loops show convection percolating over the area right on through the night. Nothing very strong out there but an indication of the advecting mid level moisture and instability. Southerly winds aloft have brought increasing moisture levels to southern Colorado over the past 24 hours. Around 12 am Sunday, Blended Total Precipitable Water (TPW) values across southern Colorado were generally running 70 to 80 percent of normal. 24 hours later, around 12 am Monday, TPW values had increased to 100 to 125 percent of normal over all but Lake and Chaffee counties where values were lagging behind in the range of 80 to 90 percent. Also, surface dewpoints and humidities have come up as some of this moisture has worked into the lower levels as well. So, there should be more water available for precipitation today and precipitation efficiency should increase, resulting in less evaporation. Could even be some flash flooding out there if precipitation lingers over an area too long or tracks over a flood prone area such as a burn scar or urban area. The most likely areas for showers and storms today would appear to be the mountains and, particularly, the Pikes Peak Region. The models have been hottest on the precipitation in these areas for several days now. The mountains will favor precipitation as they will be deepest into the monsoon moisture. The Pikes Peak Region will also benefit from an upper disturbance and surface boundary that are forecast to focus precipitation along the Palmer Divide in the afternoon. The combination of the upper trigger and low level forcing from the boundary could result in more intense and sustained precipitation in that area. Just have to monitor. Some model runs have kept the trigger and boundary way too far north to be much of a player that far south. The primary storm threats today will include all of those seen yesterday, including lightning, hail an inch or more in diameter and wind gusts to 60 mph or more. In addition, locally heavy rain and flash flooding will be added to the list of threats today. It will still be hot across southern Colorado again today as mid level temperatures don't really change too much from yesterday. However, the increased shower and thunderstorm activity should take the edge off of the temperatures a bit, especially over the mountains. So, a little good news in that department. .LONG TERM...(Tuesday through Sunday) Issued at 410 AM MDT Mon Jul 18 2016 Hot conditions are forecast to continue through the extended period, with perhaps some relief by way of the monsoon shifting into gear and drawing moisture up into the western half of Colorado. Max temps each day are expected to climb into the 90s to low 100s for the plains, and 80s to around 90F for the high valleys. Tuesday through Thursday...The upper ridge is expected to remain over the central U.S. through the first half of Thursday, with an upper trough over the Pacific NW. This places Colorado on the western side of the ridge, and the tap of monsoon moisture will continue across the 4 Corners and into the western half of the state. Thunderstorms will be scattered to likely across the mts each aftn and eve, with isolated activity spilling over onto the immediate adjacent plains. Friday through Sunday...the upper ridge flattens and spreads west late Thursday, trapping moisture and recycling it across the state into the weekend. Look for isolated to scattered storms over the mts and isolated activity across the remainder of the plains. Meanwhile, the upper trough over the Pacific NW weakens late Thu, and crosses the northern Rockies as an open wave on Fri. This will push a cold front down into eastern Colorado that will backdoor into the CWA Sat morning. This front may bring 5 to 10 degrees of cooling by Sunday, but the greatest effect will be an increased chance for convection across the e plains both Sta and Sun aftn and eve. Moore && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1056 AM MDT Mon Jul 18 2016 VFR conditions are expected thru the next 24 hrs, however the terminal forecast sites wl all have a chance for tstms this afternoon which will have the potential to bring strong wind gusts and brief heavy rain. && .PUB Watches/Warnings/Advisories... NONE. && UPDATE...28 SHORT TERM...LW LONG TERM...MOORE AVIATION...28
Hazardous weather outlook, Jul 18, 11:15 AM MDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1115 AM MDT MON JUL 18 2016 COZ058>089-093>099-191715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1115 AM MDT MON JUL 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED, PARTICULARLY OVER THE MOUNTAINS AND PIKES PEAK REGION. THE PRIMARY STORM THREATS WILL INCLUDE LIGHTNING AND WIND GUSTS UP TO 50 MPH. HOWEVER, SOME OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING SMALL HAIL AND LOCALLY HEAVY RAINFALL. IF A STORM IMPACTS A FLOOD PRONE LOCATION SUCH AS A BURN SCAR OR URBAN AREA, OR IF A STORM SITS OVER ANY SPOT FOR TOO LONG, FLASH FLOODING COULD OCCUR. THERE COULD ALSO BE ONE OR TWO SEVERE STORMS, WITH WINDS IN EXCESS OF 60 MPH AND HAIL AROUND 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOUTHERLY FLOW WILL BRING INCREASED MOISTURE TO SOUTHERN COLORADO THROUGH THE WEEK. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE MOUNTAINS EACH DAY. THE PLAINS WILL GENERALLY SEE ISOLATED STORM ACTIVITY TUESDAY THROUGH THURSDAY, THEN THE CHANCE FOR CONVECTION INCREASES ON FRIDAY AND OVER THE WEEKEND. THE PRIMARY THREATS FROM STORMS WILL BE LIGHTNING, GUSTY WINDS, LOCALLY HEAVY RAIN AND SMALL HAIL. HOWEVER, A FEW STORMS COULD BECOME SEVERE PRODUCING HAIL AN INCH OR MORE IN DIAMETER, DAMAGING WIND GUSTS AND LOCAL FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MOST OF SOUTHERN COLORADO. 28/28
In the hours before
Local storm report, Jul 18, 10:37 AM MDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1037 AM MDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 NW SPRINGFIELD 37.42N 102.63W
07/17/2016 M1.75 INCH BACA CO COCORAHS
BROKEN HOUSE WINDOWS.
&&
NWS PUEBLO CO
IRIS SYSTEMSpecial weather statement, Jul 18, 12:40 PM MDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1240 PM MDT MON JUL 18 2016 COZ074-088-181915- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 1240 PM MDT MON JUL 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY UNTIL 115 PM MDT... AT 1240 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER STONEWALL...OR 27 MILES WEST OF TRINIDAD...MOVING EAST AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STONEWALL AND WESTON. LAT...LON 3703 10504 3720 10512 3730 10490 3705 10480 TIME...MOT...LOC 1840Z 247DEG 5KT 3715 10500 28
Special weather statement, Jul 18, 12:58 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1258 PM MDT MON JUL 18 2016 COZ074-075-087-088-181930- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 1258 PM MDT MON JUL 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAS ANIMAS AND SOUTH CENTRAL HUERFANO COUNTIES UNTIL 130 PM MDT... AT 1257 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SPANISH PEAKS...OR 25 MILES NORTHWEST OF TRINIDAD...MOVING NORTH AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPANISH PEAKS AND CUCHARA PASS. LAT...LON 3727 10482 3732 10503 3746 10501 3744 10473 TIME...MOT...LOC 1857Z 195DEG 6KT 3737 10491 28
Special weather statement, Jul 18, 1:11 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 111 PM MDT MON JUL 18 2016 COZ074-075-087-088-181945- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 111 PM MDT MON JUL 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAS ANIMAS AND SOUTH CENTRAL HUERFANO COUNTIES UNTIL 145 PM MDT... AT 110 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPANISH PEAKS...OR 23 MILES NORTHWEST OF TRINIDAD...MOVING NORTHEAST AT 5 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPANISH PEAKS. LAT...LON 3725 10485 3737 10500 3748 10491 3741 10475 TIME...MOT...LOC 1910Z 228DEG 6KT 3735 10486 28
Special weather statement, Jul 18, 1:16 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 116 PM MDT MON JUL 18 2016 COZ079-080-181945- WET MOUNTAINS ABOVE 10000 FT CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- 116 PM MDT MON JUL 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CUSTER AND WEST CENTRAL PUEBLO COUNTIES UNTIL 145 PM MDT... AT 116 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTH OF GREENHORN MOUNTAIN...OR 28 MILES SOUTHWEST OF PUEBLO... MOVING NORTH AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL CUSTER AND WEST CENTRAL PUEBLO COUNTIES. LAT...LON 3801 10503 3803 10521 3817 10521 3816 10502 TIME...MOT...LOC 1916Z 182DEG 10KT 3810 10509 28
Special weather statement, Jul 18, 2:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 249 PM MDT MON JUL 18 2016 COZ079-086-182130- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 249 PM MDT MON JUL 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUEBLO COUNTY UNTIL 330 PM MDT... AT 248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF PUEBLO RESERVOIR...OR 17 MILES SOUTHWEST OF PUEBLO... MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEULAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR PUEBLO RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3799 10478 3807 10499 3825 10489 3817 10462 TIME...MOT...LOC 2048Z 205DEG 15KT 3810 10485 EP
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:20 PM MDT | Special Weather Statement | PUB | El Paso, Pueblo | 85 min |
| Jul 17, 6:28 PM MDT | Special Weather Statement | PUB | Kiowa | 47 min |
| Jul 17, 6:36 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 24 min |
| Jul 17, 6:39 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 81 min |
| Jul 17, 7:17 PM MDT | Special Weather Statement | PUB | Crowley | 88 min |
| Jul 17, 7:35 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 40 min |
| Jul 18, 12:40 PM MDT | Special Weather Statement | PUB | Costilla | 35 min |
| Jul 18, 12:58 PM MDT | Special Weather Statement | PUB | Huerfano | 32 min |
| Jul 18, 1:11 PM MDT | Special Weather Statement | PUB | Huerfano | 34 min |
| Jul 18, 1:16 PM MDT | Special Weather Statement | PUB | Custer | 29 min |
| Jul 18, 3:30 PM MDT | Special Weather Statement | PUB | Otero | 45 min |
| Jul 18, 4:33 PM MDT | Special Weather Statement | PUB | Crowley | 42 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.